Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 96, NWS Cleveland, OH

June 9, 20255 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2025, 3:14 PM EDT for 5 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2025, 3:14 PM EDT (19:14 UTC)
Expired
Jun 9, 2025, 4:00 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mahoning County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 2:46 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

179 
WUUS51 KCLE 091914
SVRCLE
OHC099-133-151-153-169-092000-
/O.NEW.KCLE.SV.W.0096.250609T1914Z-250609T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
314 PM EDT Mon Jun 9 2025

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southern Portage County in northeastern Ohio...
  Southwestern Mahoning County in northeastern Ohio...
  Northern Stark County in northeastern Ohio...
  Southern Summit County in northeastern Ohio...
  Northeastern Wayne County in northeastern Ohio...

* Until 400 PM EDT.

* At 314 PM EDT, a severe thunderstorm was located near Green, or 11
  miles south of Akron, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Akron, Ravenna, Kent, Barberton, Green, Alliance, Tallmadge, North
  Canton, Sebring, Mogadore, Doylestown, Hartville, New Franklin,
  Norton, Brimfield, Canal Fulton, Randolph, Lakemore, Atwater, and
  Edinburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4084 8164 4099 8171 4121 8115 4093 8099
TIME...MOT...LOC 1914Z 245DEG 27KT 4092 8156 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaszka
3 follow-up statements
344 
WWUS51 KCLE 091932
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
332 PM EDT Mon Jun 9 2025

OHC169-091941-
/O.CAN.KCLE.SV.W.0096.000000T0000Z-250609T2000Z/
Wayne OH-
332 PM EDT Mon Jun 9 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

LAT...LON 4088 8152 4104 8159 4121 8115 4093 8099
      4090 8118
TIME...MOT...LOC 1931Z 241DEG 28KT 4097 8142 

$$

OHC099-133-151-153-092000-
/O.CON.KCLE.SV.W.0096.000000T0000Z-250609T2000Z/
Portage OH-Mahoning OH-Stark OH-Summit OH-
332 PM EDT Mon Jun 9 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN PORTAGE...SOUTHWESTERN MAHONING...NORTHERN STARK AND
SOUTHEASTERN SUMMIT COUNTIES...

At 331 PM EDT, a severe thunderstorm was located near Green, or 9
miles southeast of Akron, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Akron, Ravenna, Kent, Barberton, Green, Alliance, Tallmadge, North
Canton, Sebring, Mogadore, Hartville, New Franklin, Brimfield,
Randolph, Lakemore, Atwater, Edinburg, Deerfield, Limaville, and
Greentown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4088 8152 4104 8159 4121 8115 4093 8099
      4090 8118
TIME...MOT...LOC 1931Z 241DEG 28KT 4097 8142 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaszka
157 
WWUS51 KCLE 091947
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
347 PM EDT Mon Jun 9 2025

OHC099-153-091957-
/O.CAN.KCLE.SV.W.0096.000000T0000Z-250609T2000Z/
Mahoning OH-Summit OH-
347 PM EDT Mon Jun 9 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MAHONING AND
SOUTHEASTERN SUMMIT COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

LAT...LON 4104 8140 4112 8139 4121 8115 4100 8103
      4099 8103 4099 8108 4097 8109 4096 8136
TIME...MOT...LOC 1947Z 241DEG 28KT 4104 8127 

$$

OHC133-151-092000-
/O.CON.KCLE.SV.W.0096.000000T0000Z-250609T2000Z/
Portage OH-Stark OH-
347 PM EDT Mon Jun 9 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN PORTAGE AND NORTHEASTERN STARK COUNTIES...

At 347 PM EDT, a severe thunderstorm was located near Hartville, or 8
miles south of Ravenna, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Ravenna, Kent, Tallmadge, Mogadore, Hartville, Brimfield, Randolph,
Atwater, Edinburg, Deerfield, and Limaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4104 8140 4112 8139 4121 8115 4100 8103
      4099 8103 4099 8108 4097 8109 4096 8136
TIME...MOT...LOC 1947Z 241DEG 28KT 4104 8127 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaszka
582 
WWUS51 KCLE 091954
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
354 PM EDT Mon Jun 9 2025

OHC133-151-092004-
/O.EXP.KCLE.SV.W.0096.000000T0000Z-250609T2000Z/
Portage OH-Stark OH-
354 PM EDT Mon Jun 9 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PORTAGE AND
NORTHEASTERN STARK COUNTIES WILL EXPIRE AT 400 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern Ohio.

LAT...LON 4104 8140 4112 8139 4121 8115 4100 8103
      4099 8103 4099 8108 4097 8109 4096 8136
TIME...MOT...LOC 1954Z 245DEG 27KT 4105 8123 

$$

Jaszka

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:59 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 9, 2:59 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
259 PM EDT Mon Jun 9 2025

.SYNOPSIS...
A cold front will move east of the local area this evening with
a secondary cold front moving east across the region tonight.
High pressure will build over the Ohio Valley Tuesday through
early Thursday before a cold front drifts south across the
region Thursday through the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
A cold front is currently progressing east this afternoon with
the frontal boundary likely located near the western edge of
the cloud field just to the west of I-71. Despite broken clouds
ahead of the front, sufficent destabilization has occurred and
convection has developed over the last couple of hours. Latest
mesoanalysis places 40 to 50 knots of effective bulk shear over
the majority of the CWA with MLCAPE values of about 500 J/kg
from roughly Mount Vernon to Warren, OH and locations east.
Additional destabilization is likely ahead of the front, but
extensive cloud cover will likely limit CAPE values. Either way,
the aforementioned shear values are optimal for organized
convection ahead of the front this afternoon into this evening.
Damaging wind gusts remain the primary threat, however large
hail and a few tornadoes cannot be ruled out. PWAT values are
about 1.25-1.4 inches and heavy rainfall rates are likely in
storms, which may lead to localized flooding in low- lying/poor
drainage areas.

This round of convection will likely exit to the east by about
00Z/8 PM this evening and most locations will remain dry through
the remainder of the near term period. However, a secondary cold
front/upper trough axis will move into western zones at around
the same time. Convection associated with this feature will
likely be weakening due to the loss of diurnal heating so only
have slight chances (around 20 percent) of showers/thunderstorms
through about Midnight before precip completely diminishes as
it approaches the I-71 corridor. Any thunderstorms should remain
below severe limits.

Tonight's lows will fall into the 50s with highs rising into
the low to mid 70s (slightly below normal) on Tuesday. While
there won't be much of a temperature change behind the final
cold front, humidity values will be much lower on Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
High pressure will build into the region through Wednesday
before exiting to the east on Thursday. Rain chances (albeit
low) will return as moisture advection increases ahead of a cold
front that will drop south across the Great Lakes on Thursday.
The front will likely move south of Lake Erie Thursday night.
Temperatures will warm during the short term period with
widespread highs in the upper 70s to lower 80s expected during
the afternoon on Wednesday and Thursday.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The aforementioned cold front will most likely drift south
across the region Friday and possibly through Monday with low
pressure tracking along the front over the weekend. This will
likely result in periods of showers/thunderstorms close to the
front throughout the long term period. Have opted to maintain
broad PoPs since the placement of precip will depend on the
exact placement of the frontal boundary. Will need to keep an
eye on the potential for heavy rainfall/flooding if the main
precip axis is located in the local area. Near-normal
temperatures are favored through the long term period.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Cold front moving east across Northern Ohio at the onset of the
TAF period will bring SCT SHRA/TSRA through 00Z that may impact
terminals. TSRA development window between 18-21Z could impact
KCLE/KMFD briefly before moving east toward KCAK/KYNG/KERI.
Coverage and confidence too low for explicit TSRA mention so
opted for a few hours of TEMPO TSRA at the terminals during the
most favorable windows. MVFR to even brief IFR reductions
possible within TSRA.

Cold front moves east of the area after 00Z with VFR conditions
expected through the remainder of the period. A secondary front
may bring some VFR clouds and an isolated brief SHRA to
KFDY/KTOL, but probability too low for TAF mention. Will need to
watch potential BR development near KCAK/KYNG toward 12Z with
lingering low level moisture and light winds, but confidence
again too low for TAF mention.

Winds generally remain out of the west/southwest through the
period, with some diurnal gusts to 20 kts through 00Z and
possible gusts 15-20 kts at some terminals near the end of the
period.

Outlook...Mainly VFR expected Tuesday through Thursday. Non-VFR
may return in scattered showers and thunderstorms on Friday.

&&

.MARINE...
Weak cold front pushes east of the lake by this evening, with a
secondary front to follow late evening/overnight, although wind
direction/speed not expected to change much with the secondary
front. Generally west/southwest winds expected across the lake
diurnally peaking in the 10-15 kt range through Tuesday night.
Low pressure tracks east across the northern lakes Wednesday
with winds increasing a bit but remaining southwest around 15
kts. A slow moving cold front will settle south across the lake
in the Wednesday night through Thursday timeframe, with winds
becoming northeasterly through the weekend, with diurnal peaks
in the 10-15 kt range. The probability for small craft advisory
headlines is low through the period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...15
NEAR TERM...15
SHORT TERM...15
LONG TERM...15
AVIATION...03
MARINE...03
Hazardous weather outlook, Jun 9, 2:51 PM EDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
251 PM EDT Mon Jun 9 2025

LEZ142>145-162>165-OHZ003-006>010-017>019-027>029-036-037-101900-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-
Seneca-Huron-Wyandot-Crawford-Richland-Marion-Morrow-
251 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011-012-020-030-047-101900-
Cuyahoga-Lake-Medina-Ashland-Knox-
251 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts and torrential
rain, although large hail and a tornado or two are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-021>023-031>033-038-089-PAZ001>003-101900-
Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-
Holmes-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
251 PM EDT Mon Jun 9 2025

...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts and torrential
rain, although large hail and a tornado or two are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-146-147-166>169-101900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on-
the Lake OH-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
251 PM EDT Mon Jun 9 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts, although large
hail and a tornado or two are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ148-149-101900-
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
251 PM EDT Mon Jun 9 2025

...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are expected ahead of a cold front this
afternoon and early evening. Some storms could become strong to
severe. The primary hazards are damaging wind gusts, although large
hail and a tornado or two are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:12 PM EDTSpecial Marine WarningCLE67 min
Jun 9, 5:21 PM EDTSpecial Weather StatementCLEHolmes24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.